MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE THORACIC; BONE PLATE

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE THORACIC; BONE PLATE
Model Number 24-025-50-09
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is one of two related mdrs.Please refer to mdr 9610905-2016-00016.
 
Event or Problem Description
A sternal plate broke.The patient underwent a secondary surgery to replace the plate.
 
Additional Manufacturer Narrative
The device was optically assessed and stereo microscopically investigated in the lab.The stereo microscopic investigation revealed a tensile crack due to mechanical overload.Further observation determined there were no indications of material or manufacturing defects discovered.The product history device records were also reviewed based on the lot number provided and revealed no abnormalities.The results of the investigation conclude that the root cause for breakage was due to mechanical overload on the device.If further information can be gathered that might add value to the contents of the investigated report, an additional follow-up report will be submitted.

Brand Name
LEVEL ONE THORACIC
Common Device Name
BONE PLATE
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau 78570
GM  78570
MDR Report Key5662624
Report Number9610905-2016-00017
Device Sequence Number49371
Product Code HRS
UDI-Device Identifier00888118031891
UDI-Public(01)00888118031891
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K153482
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number24-025-50-09
Device Lot Number33138184
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/18/2016
Supplement Report FDA Received Date07/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;